MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø58; HIP DOUBLE MOBILITY SHELL

MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø58; HIP DOUBLE MOBILITY SHELL
Catalog Number 01.32.158MB
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 march 2024: lot 1905349: (b)(4) items manufactured and released on 11-nov-2019.Expiration date: 2024-nov-02.No anomalies found related to the problem.To date, 28 items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed on 04 april 2024 by medacta hip r&d project manager: from the received pieces, no particular evident signs of defects were noticed.Some bone tissue was still present on the coating surface and some small signs were present on the rim, probably occurred during the contact with the bone.From the received information it was not possible to determine with certainty the root cause of the event, but a probable cause can be related to the contact between the rim of the impaction plate with the acetabular bone rim, that could have caused a lever effect that disengaged the shell from the acetabular seat.
 
Event or Problem Description
Mpact dm cup dislocated from the acetabular wall when the surgeon tried to disengage the cup impactor.The surgeon thinks that the dislocation is related to the cup impactor because the plate interfered with the acetabular bone so the unscrewing was difficult.The osteophytes were carefully removed during acetabular preparation.The surgeon dropped double mobility because of the risk of dislocation and implanted an mpact cup 2-holes with 2 screws.The dislocation and the need to ream the acetabulum again caused 2.5 hours of delay.

Brand Name
MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø58
Common Device Name
HIP DOUBLE MOBILITY SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19039946
Report Number3005180920-2024-00173
Device Sequence Number20969546
Product Code LPH
UDI-Device Identifier07630030861000
UDI-Public07630030861000
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2024
Device Catalogue Number01.32.158MB
Device Lot Number1905349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian